Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

HIV, hip injury, heart attack, atripla, tireness, breathlessness, warfarin, high cholesterol, anxiety

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2395 Questions
Hi, I have HIV with cd4 count at 206, when diagnosed last year it was 64 - Later in year in November I fell and broke my hip in two places, while waiting for operation I had 3 heart attacks - I nearly died, I`m on two types of heart medication every day plus my antiviral medication ( Atripla). I also have high cholestarol at 7.2, I`m allways tired and get out of breath for the slightest physical effort. I have three doctors who oversee my care, I dont look ill but have costant pain in hip - it has been 6 months since operation and still cannot pick my leg up without me lifting it up with my hands. I do see a physio therapist but he does`nt understand my problem. So I`m dealing with a number of health issues and I forgot to say that my blood thickness is also giving problems - on warfarin 12mg daily -my level can`t come right it is either at 1 or shoots up to 4.3 never at 2.6 which is normal. I feel very tired all the time and listless - which is not me, feel frustrated and fearful. Kind regards Steve ( I`m 46years)
Posted Wed, 11 Apr 2012 in General Health
Answered by Dr. Robert Galamaga 1 hour later

Thanks for your query.

You have a number of issues going on and I think the most important thing for you is to be in the hands of an excellent XXXXXXX medicine specialist or internist who can coordinate the care you will need from sub-specialists. I will try to provide you with some helpful recommendations here as well.

The first thing that stands out to me is that you mention that you take ibuprofen. This is an absolute contraindicated medication for you in my opinion. It places you at high risk for gastrointestinal bleeding. I would like to discontinue the ibuprofen for now and your doctor can give you an alternative pain medicine which does not increase risk of bleeding.

You are a young man and the fact you had multiple heart attacks is surprising. I hope you are in the hands of a good cardiologist as well. Cardiac rehabilitation will be key to your gradual and healthy improvement. You need to be on an aggressive regimen of exercise at a minimum of 45 minutes per day - 5 days per week. Anything less than this is not going to help your overall health. Your diet should be optimized and if you are at all above your ideal weight you need to attack that aggressively by seeing a dietician or weight loss coach who can give you the tools you need to do so. I think this will dramatically affect your energy level.

As for the hip, if you are not getting the answers you need from your orthopedician you need to seek a second opinion. This is appropriate for you if you have symptoms which are persistent and no one is giving you solutions or recommendations. Pain medications only block the pain but do not address the underlying cause which might include something which a procedure can correct. Ideally we would get you off of the codamol because that can be sedating as well.

Also regarding the coumadin. Alot of things affect the levels - certainly medications but other things such as diet play a big role. Vitamin K intake affects coumadin levels. If you eat alot of XXXXXXX leafy vegetables this can lower the effect of the coumadin and vice versa.

You do have alot of things going on and I think you can still get a hold of this, control it and take a step by step approach to health optimization. You need a captain of your ship in a sense and this is a primary internist who can make such a big difference in coordinating your care and advocating for what you need. If you feel any of your physicians are not listening or providing suggestions or solutions for you then I really think it is time to seek second opinions.

I hope this answer provided you with helpful information. Should you have additional concerns I would be happy to address them.


Dr. Galamaga.
Above answer was peer-reviewed by
Follow-up: HIV, hip injury, heart attack, atripla, tireness, breathlessness, warfarin, high cholesterol, anxiety 6 hours later
Hi thank you for your answer to my questions about my symptoms, my weight is at 80kg and am 6ft 3 so I`m not over weight. I am an active person and these symtoms are causing me to feel in limbo.

Could I ask about another medical problem for another member of my family?

Kind regards


Answered by Dr. Robert Galamaga 9 hours later

Sure, what is your other concern?

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor